Tinea Versicolor

Tinea versicolor is a fungal infection affecting the skin. It disturbs the normal pigmentation of the skin and causes small discolored patches on the skin. It often affects the trunk and shoulders. Antifungal creams are used to treat the condition.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I had tinea versicolor on my right shoulder, which does not heal with medications. Kindly suggest a treatment.

Query: Hello doctor, I had tinea versicolor on my right shoulder for the last few months, and I was on medication with Miconazole ointment for the same. Still, the white patches have not disappeared. What is the reason for it, and how long does it take to cure? Are there any complications?   Read Full »


Dr. Suvash Sahu

Answer: Hello, Welcome to iclinq.com. I have read your query, and it seems like you are suffering from pityriasis versicolor. It is a fungal infection due to Malassezia furfur. Apply KZ (Ketoconazole) cream twice daily. Take tablet Fluconazole 450 mg single dose. Consult your specialist doctor, discuss wi...  Read Full »

Why do I have pink rashes all over my chest and back?

Query: Hi doctor, I have rashes all over my chest and back. It started to appear three months back and does not cause any pain or itching. The rashes are slightly pinker than the normal adjacent skin. I am currently taking Sertraline. Kindly help.  Read Full »


Dr. Muhammad Zubayer Alam

Answer: Hi, Welcome to icliniq.com. Thank you for the query. I can understand your concern. According to your statement, you have been suffering from rashes all over your chest and back for the last three months that are slightly pinker than the rest of the skin, and it does not cause any pain or itchin...  Read Full »

What should I do for the red spots that appeared near my mouth and spread all over my body?

Query: Hello doctor,I am having rashes all over my body. They first appeared as red spots near my mouth about a month ago, but now they are multiplying and spreading all over the body. These spots are itchy. I was taking tablet Telfast in the past.What should I do now?Kindly help.  Read Full »


Dr. Dhepe Snehal Madhav

Answer: Hello, Welcome to icliniq.com. 1) Do you have any history of allergies? 2) Is your skin dry and scaly? 3) Did you have scratching and rubbing of the lesions? 4) Do you have a fever? 5) Is the itching aggravating during the night? Revert with the answers to help you better. ...  Read Full »

What can cause rashes under the armpit, back, and chest with no other symptoms?

Query: Hi doctor, I am a 39-year-old male. I noticed a couple of small rashes present under my armpit. Before three weeks, I got a rash on my chest and back. It was not itchy. It got spread slowly in my chest and back. I have few rashes on my upper arms. I have some different types of pimples on my butt...  Read Full »


Dr. Subhash Kashyap

Answer: Hi, Welcome to icliniq.com. You have these lesions due to a type of fungal infection called tinea versicolor. This fungus is present commonly in all people. But in some cases, it occurs in people having a lot of sweating or people taking steroids. It causes lesions on the chest and legs. You c...  Read Full »

What is the dry skin condition which does not itch but spreads?

Query: Hi doctor,I have a skin issue that I had for many years and no doctor has given me a diagnosis or even treatment. It does not itch or cause any feeling but it spreads and feels very dry to touch.   Read Full »


Dr. Sneha Mariam Varghese

Answer: Hello, Welcome to icliniq.com. 1) I have seen the photo (attachment removed to protect patient identity) and read your brief history from the picture, it looks to be fungal infection (Tinea versicolor). Do not worry as it would take two to six weeks to fade off with proper treatment and few measur...  Read Full »

Why am I having patches on chest and back?

Query: Hello doctor, I am just now noticing these patches on my skin and would like your input. My skin does not itch but I have been noticing patches on my chest and it is all over my back.  Read Full »


Dr. Touseef Ansar

Answer: Hi, Welcome to icliniq.com. These patches are due to fungal activity. Let me suggest you some medicines. You should apply and give me feedback.  Read Full »

What could cause brown spots under armpit with stinky sweat?

Query: Hello doctor, I am a 42-year-old male, non-smoker and non-alcoholic. For the last two months, I am noticing lots of brown patches below my armpits of the left hand and nothing much on the right hand. And off late I could sense I am sweating (armpits) which I never had before. Will you please ...  Read Full »


Dr. Subhash Kashyap

Answer: Hi, Welcome to icliniq.com. What I can make out from your history is that you are having brown patches over the left armpit for two months. I want to know no other symptoms in this lesion like if they pain or burn? Are they increasing in size or same since their start? Any other family member havi...  Read Full »

White patches developed on spots where corticosteroid was applied. Is it vitiligo?

Query: Hi doctor, My daughter has skin lesions that started last year. They are on one side of the body. Initially, she got eczema kind small red rashes for which we applied Corticosteroid and later we observed whitish patches developing on those spots. Initially, the GP thought it could be tinea versicolo...  Read Full »


Dr. Thakare Sampada Avinash

Answer: Hi, Welcome to icliniq.com. I have gone through your history and clinical photographs (attachment removed to protect patient identity). From the present situation, it looks to be vitiligo. Since it is on one side of the body, it can be called as segmental vitiligo also. Tacrolimus is the right m...  Read Full »

I have white spots on my face every summer since childhood. How to get rid of it?

Query: Hello doctor, I am 19 and I have white spots on my face. Actually, I have this problem since childhood. The spots occur every year on my face, especially in summer. But this time it has been two months and they are still present in my face although I am applying sunscreen and keep my face moisturiz...  Read Full »


Dr. Sreelakshmi. S

Answer: Hi, Welcome to icliniq.com. The white spots you describe can be due to various causes. It may be due to a fungal infection called tinea versicolor which usually occurs in the summertime, or it may be an allergic reaction to the sun. I suggest using an antifungal cream like Clotrimazole 1 % cream twi...  Read Full »

Please recommend some treatment for the prickly and itchy rashes on my abdomen.

Query: Hello doctor, I have a rash on my abdomen or the lower chest area and also in the mid back. It is being there from the past three¬†weeks. This is the second time that I am getting the rash within these six months. About four to six months back, I first got this type of rash. The rash appears flat wi...  Read Full »


Dr. Suvash Sahu

Answer: Hi, Welcome to icliniq.com. I have read your concerns and examined your pictures (attachment removed to protect patient identity). From the available data, it seems you have developed allergic contact dermatitis or sweat dermatitis. I just wanted to know, if your blotchy, erythematous patches disapp...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.